An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Is it heroin?

Discussion in 'Heroin' started by Faygo1224, Sep 24, 2015.

  1. Faygo1224

    Faygo1224 Active Contributor

    I know this may come off as bit far fetched but here I go....

    I was recently involved with someone I know from my childhood. Everything was fine in the beginning then things drastically changed soon. I started noticing a pattern with him and his activity level.

    The first time I noticed something strange was when I saw him nodding off. Eventually the nods turned into a sleep like form. Of course I woke him up and confronted him. The first thing that popped into my mind was heroin or some other form of opiate addiction. He immediately yelled at me and got very angry when I assumed it was opiates.

    He later tried to tell me that he had sleep apnea and that's why he was nodding. I know several people with this condition and I have never seen them act like that. The nodding continued sporadically throughout the time I spent with him.

    A few days ago a mutual friend of ours caught wind of our short relationship and warned me that he was on drugs. I believe my assumptions are correct at this point but is it heroin? What do you guys think?
  2. missbishi

    missbishi Community Champion

    It might be but it could just as easily be any other drug which depresses the central nervous system. Opiate-based painkillers and benzodiazepines will have a similar effect.
  3. Faygo1224

    Faygo1224 Active Contributor

    Thank you for your response. I actually found out yesterday what he was using. He's been injection oxycontin. It makes sense now that I know considering he often nodded after coming out of the bathroom. I assume he injected in the bathroom while I thought he was doing something else

    It's quite disheartening to find this out. I really want to call him and let him know I'm here for him but I'm sure he won't be very receptive towards that. Just as in my addiction, you have to want to quit . As long as he doesn't want to change, I can't help him.

    This is hard to deal with as I do care for him a lot and just want to help him. Hopefully one day , on his own, he'll reach a breaking point. I can only hope for this.
  4. doatk22

    doatk22 Community Champion

    The fact that he got so angry is revealing too. Then your friend telling you that he's using was a clear confirmation. I hope he gets help, that's sad and scary.
  5. sillylucy

    sillylucy Community Champion

    Nodding off can be a big sign. I had an ex who did heroin and he would hurt himself. One time he stood in his front yard and pressed his foot so far into the ground that he broke it. I say get out while you can. Do not risk your sobriety!
  6. Steve Dawson

    Steve Dawson Community Champion

    Oxycontin can be very dangerous. Over time the tolerence of users usually goes up so bigger and bigger doses are needed, this inevitably leads to quite a few overdose cases with the drug. Your friend needs to be aware of this if he isn't already. Perhaps you could send him some information about it if you think he would react badly to you trying to tell him about it. About 100 people die in the US alone from it every day. That infomation is from the U.S. Centers for Disease Control and Prevention, its a shocking figure once you add up a years worth of deaths.